Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2008, 10:55 PM CDT for 4 counties in Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 7, 2008, 11:45 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 11:10 PM CDT | HAIL 0.75 | 3 W Arnold, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080355 SVRLBF NEC009-041-111-113-080445- /O.NEW.KLBF.SV.W.0144.080608T0355Z-080608T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1055 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF ARNOLD... SOUTH CENTRAL BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA... SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 1145 PM CDT * AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF GANDY...OR 10 MILES SOUTHEAST OF STAPLETON...AND MOVING NORTHEAST AT 53 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARNOLD AND 8 MILES SOUTHEAST OF TARBOZ LAKE BY 1105 PM CDT... ANSELMO BY 1130 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 10002 4165 9969 4122 10039 4142 10055 TIME...MOT...LOC 0355Z 227DEG 46KT 4136 10040 $$ 13
3 follow-up statements
000 WWUS53 KLBF 080411 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1111 PM CDT SAT JUN 7 2008 NEC009-041-111-113-080445- /O.CON.KLBF.SV.W.0144.000000T0000Z-080608T0445Z/ LOGAN NE-CUSTER NE-LINCOLN NE-BLAINE NE- 1111 PM CDT SAT JUN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTH CENTRAL BLAINE...NORTHEASTERN LINCOLN...NORTHWESTERN CUSTER AND SOUTHEASTERN LOGAN COUNTIES... AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ARNOLD...MOVING NORTHEAST AT 53 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF HIGHWAY 92 MILE MARKER 260 BY 1120 PM CDT... HIGHWAY 2 MILE MARKER 250 AND ANSELMO BY 1130 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4192 10002 4165 9969 4122 10039 4142 10055 TIME...MOT...LOC 0411Z 227DEG 46KT 4150 10020 $$ 13
000 WWUS53 KLBF 080433 RRA SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1133 PM CDT SAT JUN 7 2008 NEC111-113-080443- /O.CAN.KLBF.SV.W.0144.000000T0000Z-080608T0445Z/ LOGAN NE-LINCOLN NE- 1133 PM CDT SAT JUN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND SOUTHEASTERN LOGAN COUNTIES IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4141 10013 4157 10019 4192 10002 4165 9969 TIME...MOT...LOC 0433Z 233DEG 48KT 4168 9980 $$ NEC009-041-080445- /O.CON.KLBF.SV.W.0144.000000T0000Z-080608T0445Z/ CUSTER NE-BLAINE NE- 1133 PM CDT SAT JUN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR SOUTH CENTRAL BLAINE AND CENTRAL CUSTER COUNTIES... AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANSELMO...OR 20 MILES SOUTH OF BREWSTER...MOVING NORTHEAST AT 56 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4141 10013 4157 10019 4192 10002 4165 9969 TIME...MOT...LOC 0433Z 233DEG 48KT 4168 9980 $$ KAR
000 WWUS53 KLBF 080443 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 PM CDT SAT JUN 7 2008 NEC009-041-080453- /O.EXP.KLBF.SV.W.0144.000000T0000Z-080608T0445Z/ CUSTER NE-BLAINE NE- 1143 PM CDT SAT JUN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BLAINE AND CENTRAL CUSTER COUNTIES WILL EXPIRE AT 1145 PM CDT/1045 PM MDT/... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4141 10013 4157 10019 4192 10002 4165 9969 TIME...MOT...LOC 0443Z 233DEG 48KT 4169 9959 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:55 PM CDT, 8 hours earlier.
Area forecast discussion, Jun 7, 2:55 PM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT SAT JUN 7 2008
.SYNOPSIS...
THE 18Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERS IN
SOUTHEAST NEBRASKA AND IN NORTHEAST AND WEST CENTRAL NEW MEXICO WITH
A QUASI-STATIONARY FRONT DRAPED THROUGH THEM AND BACK NORTHWESTWARD
TO NORTHERN CALIFORNIA. A STATIONARY FRONT EXTENDED FROM SOUTHEAST
NEBRASKA THROUGH IOWA AND SOUTHERN MINNESOTA ACROSS SOUTHERN
WISCONSIN. VISIBLE SATELLITE IMAGERY SHOWED SCATTERED CUMULUS
DEVELOPING ACROSS EASTERN NEBRASKA AND OVER THE NEBRASKA PANHANDLE
AND EASTERN WYOMING. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY
INDICATED A 23G/KG PLUS MOISTURE PLUME ACROSS EASTERN NEBRASKA AND
THE RADAR WIND PROFILERS SHOWED A NORTHEAST TRAJECTORY WHICH MAY
PULL THE MOISTURE SOUTHWESTWARD INTO CENTRAL AND NORTH CENTRAL
NEBRASKA. IN THE UPPER LEVELS...NETWORK AND RADAR WIND PROFILERS AND
6.7 MICRON WATER VAPOR IMAGERY SHOWED THE JET STREAM FROM SOUTH
CENTRAL WYOMING ACROSS SOUTH DAKOTA THROUGH SOUTHERN MINNESOTA. THE
6.7 MICRON IMAGERY ALSO SHOWED A DEEPENING TROUGH OVER THE NORTHWEST
FROM ALBERTA DOWN THROUGH IDAHO TO SOUTHEAST NEVADA.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
THE SURFACE BOUNDARY IS EXPECTED TO PERSIST ACROSS SOUTHEAST
NEBRASKA TONIGHT AS THE NEW MEXICO SURFACE LOW MAKES ITS WAY
NORTHEASTWARD ALONG THE BOUNDARY INTO SOUTHWEST IOWA. WITH SOME HELP
FROM AN UPPER TROUGH...ELEVATED ISENTROPIC UPGLIDE WILL BRING
MOISTURE ACROSS CENTRAL AND NORTH CENTRAL NEBRASKA TO WESTERN AND
SOUTHWEST NEBRASKA. THE 310K SURFACE MOISTURE TRANSPORT VECTORS
INDICATE THE STRONGEST ISENTROPIC LIFT AND MOISTURE ADVECTION TO BE
EAST OF AINSWORTH AND BROKEN BOW. THE MOST UNSTABLE CONDITIONS ARE
EVEN FARTHER EAST THAN THAT. THREE HOUR FLASH FLOOD GUIDANCE
INDICATES THAT EXCESSIVE RUNOFF MAY OCCUR WITH AS LITTLE AS 1.25
INCH OF RAIN ESPECIALLY IN THE ELKHORN DRAINAGE...SO WE WILL KEEP
THE CURRENT FLASH FLOOD WATCH FOR NORTH CENTRAL NEBRASKA AS IT
IS.
SOME RAIN MAY PERSIST IN THE NORTH SUNDAY...SO WE WILL KEEP
SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST.
.LONG TERM...MONDAY THROUGH SATURDAY.
AS EARLY AS MONDAY MORNING...A TRAJECTORY DEVELOPS FROM THE
TEXAS GULF COAST TO THE HIGH PLAINS. THIS WILL HAVE ABUNDANT LOW
LEVEL MOISTURE IN PLACE BY EARLY TUESDAY RESULTING IN THE
DEVELOPMENT OF A LOW LEVEL THETA-E RIDGE ACROSS KANSAS...WESTERN
NEBRASKA AND WESTERN SOUTH DAKOTA. THE CONVECTIVE POTENTIAL IN THE
THETA-E GRADIENT IS EXPECTED TO BE OVER 2000J/KG. AS A RESULT...
THERE IS ABUNDANT ENERGY AVAILABLE FOR CONVECTION TO DEVELOP AS THE
FRONT AND LOW PRESSURE MOVE THROUGH THE AREA TUESDAY NIGHT AND
WEDNESDAY. STORMS THAT DO DEVELOP HAVE POTENTIAL TO BE VERY
STRONG...SEVERE EVEN...FIRST IN THE WEST TUESDAY NIGHT AND IN THE
EAST WEDNESDAY. PRECIPITATION SHOULD TAPER OFF THURSDAY AS THE UPPER
LEVEL SHORT WAVE TROUGH PIVOTS THROUGH CENTRAL AND WESTERN
NEBRASKA.
&&
.AVIATION...
AT 19Z FEW CLOUDS EXTENDED ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA AS THE MAIN COLD FRONT HAD PUSHED WELL SOUTHEAST INTO
KANSAS AND SURFACE HIGH PRESSURE WAS RIDGING EAST ACROSS THE
NORTHWEST. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS CLOUDS
DEVELOP EAST INTO THE AFTERNOON AND LAPSE RATES INCREASE WITH THE
HEATING OF THE DAY. DRIER AIR NEAR THE SURFACE WILL LEAD TO HIGH
BASED CONVECTION FORMING INTO THE EASTERN PANHANDLE THIS EVENING
THEN AS SEVERAL DISTURBANCES MOVE NORTHEAST THE STORMS MOVING EAST
TOWARD THE KLBF AND KVTN TERMINALS THROUGH THE EVENING. THE THREAT
FOR STORMS IN THE VICINITY OF THE TERMINALS IS EXPECTED TO END
BEYOND MIDNIGHT ALTHOUGH LOW CLOUDS COULD DEVELOP INTO THE SOUTHWEST
AFTER 09Z SUNDAY THAT COULD BRING MVFR CONDITIONS AT KLBF BETWEEN 11
TO 15Z. BEYOND 15Z VFR CONDITIONS ON SUNDAY.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NEZ006-007-009-010-028-029...FLASH FLOOD WATCH UNTIL 7 AM CDT.
&&
SPRINGER/KECKHazardous weather outlook, Jun 7, 3:06 PM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT SAT JUN 7 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-080615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 306 PM CDT SAT JUN 7 2008 /206 PM MDT SAT JUN 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT AREA WILL BE EAST OF A LINE FROM LYNCH IN BOYD COUNTY... TO HYANNIS IN GRANT COUNTY...TO IMPERIAL IN CHASE COUNTY AND WAUNETA IN HAYES COUNTY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING AS A STRONG UPPER LEVEL DISTURBANCE LIFTS NORTHEAST. THUNDERSTORMS THAT INITIALLY FORM ON THE HIGH PLAINS WILL BE MOVING INTO AN ENVIRONMENT WITH DEEPER MOISTURE AND INSTABILITY EAST OF THE PANHANDLE WITH A FEW STORMS EXPECTED TO BECOME SEVERE WHILE MOVING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN THREAT WILL BE LARGE HAIL ALTHOUGH DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE. AS STORMS CONTINUE TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA RECENT RAINS HAVE LEAD TO NEAR SATURATION WHERE INCREASED RUNOFF IS LIKELY WITH A FLASH FLOOD WATCH ISSUED FOR KEYA PAHA...BOYD...ROCK...HOLT...AND WHEELER COUNTIES THROUGH SUNDAY MORNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT OVER THE OUTLOOK AREA NEARLY EVERYDAY THROUGH MID WEEK. THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT WILL SHIFT OUT TO TUESDAY WHEN AN UPPER LEVEL SYSTEM DEVELOPS INTO THE NORTHWEST COAST AND PUSHES EAST THROUGH THE PLAINS ON THURSDAY. LATER MODELS WILL PROVIDE BETTER DETAIL TO THE TRACK AND POTENTIAL FOR STORM DEVELOPMENT BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT EAST OF THE PANHANDLE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 7, 9:49 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
949 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL 8 ESE ERICSON 41.74N 98.53W
06/07/2008 E0.75 INCH GREELEY NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 52 min |
| Jun 7, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 38 min |
| Jun 7, 10:45 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 7, 11:00 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 45 min |
| Jun 7, 11:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 7, 11:25 PM CDT | Tornado Warning | LBF | Custer | 35 min |
| Jun 7, 11:59 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.